Interstitial pneumonia during treatment with thalidomide in a patient with multiple myeloma

Toyotaka Iguchi, Mariyo Sakoda, Chien kang Chen, Kenji Yokoyama, Yutaka Hattori, Yasuo Ikeda, Shinichiro Okamoto

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

A 66-year-old man was referred to our hospital for the treatment of refractory multiple myeloma with thalidomide. He had a history of an interstitial pneumonia of unknown etiology two months before admission. Eight days after starting 200 mg/ day of thalidomide, he developed dyspnea and fever, followed by a macropapular rash in the trunk. The dyspnea got worse and a CT scan revealed interstitial pneumonia 16 days after the treatment. He required mechanical ventilatory support. Bronchoalveolar lavage fluid revealed eosinophilia, suggesting a thalidomide-induced interstitial pneumonia. Thalidomide was discontinued and methylprednisolone (1000 mg/d x 3 days) was started, and the pneumonia and rash markedly improved within six days. After that the patient contracted MRSA pneumonia and died of MRSA septicemia.

Original languageEnglish
Pages (from-to)1064-1066
Number of pages3
Journal[Rinshō ketsueki] The Japanese journal of clinical hematology
Volume45
Issue number9
Publication statusPublished - 2004

Fingerprint

Thalidomide
Interstitial Lung Diseases
Multiple Myeloma
Methicillin-Resistant Staphylococcus aureus
Exanthema
Dyspnea
Pneumonia
Methylprednisolone
Bronchoalveolar Lavage Fluid
Eosinophilia
Therapeutics
Sepsis
Fever

Cite this

Interstitial pneumonia during treatment with thalidomide in a patient with multiple myeloma. / Iguchi, Toyotaka; Sakoda, Mariyo; Chen, Chien kang; Yokoyama, Kenji; Hattori, Yutaka; Ikeda, Yasuo; Okamoto, Shinichiro.

In: [Rinshō ketsueki] The Japanese journal of clinical hematology, Vol. 45, No. 9, 2004, p. 1064-1066.

Research output: Contribution to journalArticle

Iguchi, Toyotaka ; Sakoda, Mariyo ; Chen, Chien kang ; Yokoyama, Kenji ; Hattori, Yutaka ; Ikeda, Yasuo ; Okamoto, Shinichiro. / Interstitial pneumonia during treatment with thalidomide in a patient with multiple myeloma. In: [Rinshō ketsueki] The Japanese journal of clinical hematology. 2004 ; Vol. 45, No. 9. pp. 1064-1066.
@article{55820f86911843e4868a087485c4262e,
title = "Interstitial pneumonia during treatment with thalidomide in a patient with multiple myeloma",
abstract = "A 66-year-old man was referred to our hospital for the treatment of refractory multiple myeloma with thalidomide. He had a history of an interstitial pneumonia of unknown etiology two months before admission. Eight days after starting 200 mg/ day of thalidomide, he developed dyspnea and fever, followed by a macropapular rash in the trunk. The dyspnea got worse and a CT scan revealed interstitial pneumonia 16 days after the treatment. He required mechanical ventilatory support. Bronchoalveolar lavage fluid revealed eosinophilia, suggesting a thalidomide-induced interstitial pneumonia. Thalidomide was discontinued and methylprednisolone (1000 mg/d x 3 days) was started, and the pneumonia and rash markedly improved within six days. After that the patient contracted MRSA pneumonia and died of MRSA septicemia.",
author = "Toyotaka Iguchi and Mariyo Sakoda and Chen, {Chien kang} and Kenji Yokoyama and Yutaka Hattori and Yasuo Ikeda and Shinichiro Okamoto",
year = "2004",
language = "English",
volume = "45",
pages = "1064--1066",
journal = "[Rinshō ketsueki] The Japanese journal of clinical hematology",
issn = "0485-1439",
publisher = "Nihon Rinsho Ketsueki Gakkai/Japan Society of Clinical Hematology",
number = "9",

}

TY - JOUR

T1 - Interstitial pneumonia during treatment with thalidomide in a patient with multiple myeloma

AU - Iguchi, Toyotaka

AU - Sakoda, Mariyo

AU - Chen, Chien kang

AU - Yokoyama, Kenji

AU - Hattori, Yutaka

AU - Ikeda, Yasuo

AU - Okamoto, Shinichiro

PY - 2004

Y1 - 2004

N2 - A 66-year-old man was referred to our hospital for the treatment of refractory multiple myeloma with thalidomide. He had a history of an interstitial pneumonia of unknown etiology two months before admission. Eight days after starting 200 mg/ day of thalidomide, he developed dyspnea and fever, followed by a macropapular rash in the trunk. The dyspnea got worse and a CT scan revealed interstitial pneumonia 16 days after the treatment. He required mechanical ventilatory support. Bronchoalveolar lavage fluid revealed eosinophilia, suggesting a thalidomide-induced interstitial pneumonia. Thalidomide was discontinued and methylprednisolone (1000 mg/d x 3 days) was started, and the pneumonia and rash markedly improved within six days. After that the patient contracted MRSA pneumonia and died of MRSA septicemia.

AB - A 66-year-old man was referred to our hospital for the treatment of refractory multiple myeloma with thalidomide. He had a history of an interstitial pneumonia of unknown etiology two months before admission. Eight days after starting 200 mg/ day of thalidomide, he developed dyspnea and fever, followed by a macropapular rash in the trunk. The dyspnea got worse and a CT scan revealed interstitial pneumonia 16 days after the treatment. He required mechanical ventilatory support. Bronchoalveolar lavage fluid revealed eosinophilia, suggesting a thalidomide-induced interstitial pneumonia. Thalidomide was discontinued and methylprednisolone (1000 mg/d x 3 days) was started, and the pneumonia and rash markedly improved within six days. After that the patient contracted MRSA pneumonia and died of MRSA septicemia.

UR - http://www.scopus.com/inward/record.url?scp=16544395329&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=16544395329&partnerID=8YFLogxK

M3 - Article

VL - 45

SP - 1064

EP - 1066

JO - [Rinshō ketsueki] The Japanese journal of clinical hematology

JF - [Rinshō ketsueki] The Japanese journal of clinical hematology

SN - 0485-1439

IS - 9

ER -